Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 39, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 22, 2007, 8:32 AM CDT for Thurston County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 8:32 AM CDT (13:32 UTC)
- Expired
- Aug 22, 2007, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Thurston County, NE
The radar
The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 221334
FFWOAX
NEC173-221630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
832 AM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THURSTON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 1130 AM CDT
* AT 828 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER WESTERN THURSTON COUNTY
NORTH AND WEST OF THURSTON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THURSTON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.
LAT...LON 4210 9683 4209 9654 4210 9628 4218 9636
4227 9633 4226 9683
$$
FOBERT2 follow-up statements
000
WGUS73 KOAX 221526
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1023 AM CDT WED AUG 22 2007
NEC173-221630-
THURSTON NE-
1023 AM CDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
THURSTON COUNTY...
AT 1022 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
HEAVIEST RAINS HAD MOVED OUT OF THURSTON COUNTY...AND EMERGENCY
MANAGEMENT OFFICIAL REPORT NO FLOODING OCCURRING.
HOWEVER...THUNDERSTORMS TO THE NORTH WERE BUILDING SOUTH...AND
STRONG THUNDERSTORMS TO THE WEST WERE RAPIDLY MOVING INTO THURSTON
COUNTY. THE MERGING OF THESE STORMS WILL LIKELY OCCUR OVER THURSTON
COUNTY...PRODUCING VERY HEAVY RAIN AND LIKELY FLASH FLOODING.
RAPIDLY RISING WATERS ARE EXPECTED WITH THIS NEXT BATCH OF HEAVY
RAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4210 9683 4209 9654 4210 9628 4218 9636
4227 9633 4226 9683
$$
DERGAN000
WGUS73 KOAX 221638
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1136 AM CDT WED AUG 22 2007
NEC173-221646-
THURSTON NE-
1136 AM CDT WED AUG 22 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR THURSTON COUNTY...
ALTHOUGH THUNDERSTORMS CONTINUE TO LINGER ACROSS THE AREA LATE THIS
MORNING. RAINFALL INTENSITY HAD DIMINISHED AND THE THREAT OF FLASH
FLOODING HAS ENDED FOR THE TIME BEING.
MORE THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON INTO
TONIGHT AND A FLASH FLLOD WATCH IS IN EFFECT FOR NORTHEAST NEBRASKA
FOR THAT TIME.
LAT...LON 4210 9683 4209 9654 4210 9628 4218 9636
4227 9633 4226 9683
$$
FOBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:17 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 22, 4:17 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
417 AM CDT WED AUG 22 2007
.DISCUSSION...
DIFFICULT FORECAST ON TAP TODAY THROUGH FRIDAY NIGHT...SPECIFICALLY
TIMING/PLACEMENT OF PCPN. WATER VAPOR IMAGERY THIS MORNING SHOWING A
NUMBER OF EMBEDDED DISTURBANCES MOVING THROUGH THE MAIN UPPER TROF
ACROSS THE NW CONUS...AND INTO THE PLAINS. UPPER DIVG/IMPULSES HAVE
HELP KICK OFF LINE OF COMPLEXES FROM SD/WRN NEB/NE CO INVOF A
COLD FRONT EXTENDING FROM ABOUT SRN SD TO THE CENTRAL HIGH PLAINS.
MEANWHILE...VORT MAX/LLVL JET/MOIST CONVG OVER ERN NEB/WRN IA
RESPONSIBLE FOR A LINE OF CONVECTION MOVING ACROSS THE CWA...WITH
ANOTHER SEPARATE AREA OF STORMS MOVING NORTHEAST THROUGH NRN KS/SC
NEB. GIVEN TRENDS OF REGIONAL 88D LOOP...FAIRLY CONFIDENT CWA SHOULD
SEE PCPN ACTIVITY THROUGH MOST OF THE MORNING AND EARLY AFTERNOON.
CWA REMAINS IN THE WARM SECTOR TILL FROPA LATER DAY...WITH RUC
SHOWING MLCAPES INCREASING THROUGH 12Z-18Z TO 1500 J/KG...SUGGESTING
APPROACHING ACTIVITY FROM THE SOUTHWEST SHOULD BE ABLE TO MAINTAIN
ITSELF. SURFACE FRONT PUSHES SLOWLY SEWD THROUGH THE CWA TONIGHT AS
UPPER TROF AXIS MIGRATES EAST. BOUNDARY EVENTUALLY STALLS FROM ERN IA
TO SW KS FRIDAY MORNING. MOISTURE CONTINUES TO POOL ALONG THE
BOUNDARY EARLY ON BEFORE THE LLVL JET BEGINS SWINGING FROM S TO SW.
WILL THEREFORE FOCUS HIGHER POPS OVER THE SOUTHERN CWA TONIGHT AND
FRIDAY WHERE LIFT WILL BE MORE PREVALENT. NEXT DISTURBANCE OF CONCERN
BEGINS TO PUSH INTO THE WESTERN DAKOTAS FRIDAY AFTERNOON INDUCING
LIFT OVER THE NORTHERN PLAINS. THE NAM IS MORE AGGRESSIVE THAN GFS
AND LAYS PATCH OF QPF INVOF THE NRN CWA FRIDAY EVENING...SO WILL ADD
TOKEN POPS JUST IN CASE. FINALLY...MILD AND DRY SATURDAY AND
SUNDAY.
&&
.AVIATION...
WIDESPREAD CONVECTION FM NORTHEAST NEBRASKA INTO WCNTRL IA SHOULD
CONT TILL AROUND 12Z WITH OTHER SHOWERS/ISOLD TSTMS EXPECTED TO MOVE
INTO AND ACROSS MUCH OF ERN NEBRASKA THIS MORNING. ALTHOUGH A LULL
IN THE ACTIVITY IS POSSIBLE LATER THIS MORNING...AN INCREASE IN
CONVECTION IS LIKELY LATER THIS AFTN/EARLY TNGT AS A FRONT PUSHES
ACROSS THE AREA. THE WIDESPREAD RAIN HAS LEFT LOW CLOUDS SCT ACROSS
THE AREA WITH CIGS MOSTLY IN THE 1000-2000 FOOT RANGE BUT OCNLY
DROPPING INTO THE IFR CATEGORY. APPEARS THERE WL BE ENOUGH CLOUD
COVER/MIXING TO KEEP WDSPRD VSBY RESTRICTIONS FROM OCCURRING THIS
MORNING...OUTSIDE OF PCPN AREAS ANYWAY. HOWEVER...SOME ISOLD 3SM BR
IS POSSIBLE FOR SVRL HOURS THIS MORNING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING
NEZ011-012-015>018-030>034-042>045.
IA...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING
IAZ043-055-056.
&&
DEE/CHERMOKHazardous weather outlook, Aug 22, 5:11 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 511 AM CDT WED AUG 22 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 511 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND MOVE ACROSS THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY HAZARDS. THERE IS THE POSSIBILITY A FEW STORMS WILL BECOME TORNADIC LATE THIS AFTERNOON OVER PORTIONS OF NORTHEAST NEBRASKA. THAT THREAT SHOULD GENERALLY REMAIN NORTH OF A LINE FROM ABOUT ALBION TO HARLAN IOWA. THUNDERSTORM ACTIVITY WILL QUICKLY DEVELOP ONCE AGAIN LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY WHICH HAS MOVED LITTLE THE LAST SEVERAL DAYS. DEEP LAYER SHEAR AND STRONG INSTABILITY WILL SUPPORT SUPERCELL DEVELOPMENT...AND POSSIBLY INDUCE A FEW TORNADIC STORMS IN NORTHEAST NEBRASKA. AS THE EVENING PROGRESSES...STORMS WILL EVENTUALLY MERGE INTO A SQUALL LINE AND PUSH INTO WESTERN IOWA TOWARD MIDNIGHT. STRONG DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WHEN THIS OCCURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR SEVERE STORMS WILL CONTINUE LATE THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING. DEE
In the hours before
Local storm report, Aug 22, 8:03 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
803 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL 2 E ONAWA 42.03N 96.05W
08/22/2007 E0.88 INCH MONONA IA LAW ENFORCEMENT
&&
JEKLISHLocal storm report, Aug 22, 8:19 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
819 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 7 S DECATUR 41.91N 96.25W
08/22/2007 E1.75 INCH BURT NE PUBLIC
HEAVY RAIN WITH 2.00 INCHES IN 60 MINUTES.
&&
JEKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:14 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 44 min |
| Aug 21, 7:33 PM CDT | Tornado Warning | OAX | Cedar | 42 min |
| Aug 21, 7:53 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 52 min |
| Aug 21, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 42 min |
| Aug 21, 8:40 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 65 min |
| Aug 21, 8:44 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 31 min |
| Aug 21, 9:11 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 29 min |
| Aug 22, 6:55 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 50 min |
| Aug 22, 8:00 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 45 min |
| Aug 22, 8:39 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 36 min |
| Aug 22, 9:27 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 48 min |
| Aug 22, 10:00 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 33 min |
| Aug 22, 11:14 AM CDT | Flash Flood Watch | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more | 25 hr |
| Aug 22, 3:39 PM CDT | Flash Flood Warning | OAX | Antelope, Boone, Madison | 3 hr |
| Aug 22, 4:39 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton | 3 hr |
| Aug 22, 6:25 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 35 min |
| Aug 22, 6:36 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 39 min |
| Aug 22, 6:59 PM CDT | Tornado Warning | OAX | Jefferson | 31 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.